[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.52.4. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 262
Citations 0
Observation
July 2018

Association of Uveitis and Macular Edema With Anastrozole Therapy

Author Affiliations
  • 1Mayo Clinic School of Medicine, Rochester, Minnesota
  • 2Department of Oncology, Mayo Clinic, Rochester, Minnesota
  • 3Department of Ophthalmology, Mayo Clinic, Rochester, Minnesota
JAMA Ophthalmol. 2018;136(7):837-839. doi:10.1001/jamaophthalmol.2018.1700

Anastrozole is a nonsteroidal aromatase inhibitor (AI) commonly used as adjuvant therapy for postsurgical treatment of estrogen receptor–positive breast cancer. Although ocular adverse effects of tamoxifen (a selective estrogen receptor modulator) are well described, only a few studies1-4 have identified retinal hemorrhages, optic disk swelling, vitreoretinal traction, and dry eye as ocular adverse effects of AIs. This case report describes a patient with documented uveitis and cystoid macular edema (CME) during AI treatment.

×